Increased pain and fatigue

Hello everyone I hope you are all doing well despite of our conditions. I have arthritis in both ankles and brain fog as well. Recently my pain has increased a lot and now it's interfering with everything. I still do some work but I feel the pain more now. Even at night as I lie down or sleep I feel the pain in my legs. My last doctor visit was last month and he stated that my ankles look really bad. I am waiting for surgery arthrodesis on my left ankle. I feel that I am on the verge of breaking as pain medication doesn't work anymore. I am always in pain and it's affecting how I interact with people. Feel so helpless

Comments

  • Skinny Keef
    Skinny Keef Member Posts: 863

    Hey Macdee, it is a nasty feeling isn’t it, I know exactly how you feel.

    I’ve had constant pain for as long as I can remember. I cannot remember what it is like to not have pain.

    My advice is that a different pain killer will more than likely help you to deal with the increase in pain levels.

    please don’t suffer without speaking to your doctor and getting your medication reviewed.

  • Lilymary
    Lilymary Member Posts: 1,739

    That does sound miserable. Have you discussed with your GP the possibility of changing your pain meds in the run up to surgery? He/she won't know how muchj you're struggling unless you tell them. You could also ask for referral to the Pain Clinic, which many find helpful.

  • Grizelda
    Grizelda Member Posts: 8

    so sorry to hear that you’re in so much pain. To make an informed suggestion, it would help to know, which type of arthritis do you have? If it’s inflammatory (rheumatoid or psoriatic), are you on an immunosuppressant? And which pain meds are you on or have taken previously? As per someone else’s advice, it’s good to speak to your doctor or specialist nurse and to get access to the pain clinic. I do hope you get some relief soon.

  • Grizelda
    Grizelda Member Posts: 8

    I’ve just seen your other post, where you mentioned osteo arthritis. Have you ever tried rubbing Voltarol into your feet before bed? There are two types and I’d suggest the stronger one.

  • TLee
    TLee Member Posts: 88

    I get it, believe me! I have severe OA in my left hip, and the pain can be horrible. It affects my mood a great deal, making me feel very depressed and even angry. A couple of days ago the weather was nice & I decided that a walk would be perfect. I went too far, ventured onto some uneven ground, and now I've spent two days feeling very down. I wish I had some words of wisdom or a miracle cure, but I wouldn't be feeling this way if I did. All I can offer is sympathy and understanding. **One of the most irritating things to me is, because it is so far only really affecting my hip, I should feel much better if I could manage to have it replaced. Either my doctors don't take my pain seriously, or my wonderful American insurance company fights surgery every step of the way, because I can't seem to get what I need. How's that for double-depressing?!

  • Macdee73
    Macdee73 Member Posts: 50

    Thanks for the advice.

    Me too I don't remember what it feels like to leave a pain free life. I am always in pain but these 2 weeks have been hell. Trying to get pain medication to help me with the pain.

    Regards

    Macdee

  • Macdee73
    Macdee73 Member Posts: 50

    I am so sorry about how the insurance and doctors don't believe us or it's just sheer ignorance.

    I hope they replace yours very soon so that you get relief. What I don't understand is what they tell us about joint replacement and age. I am 34 and was told that only arthrodesis would be an option as I am too young for ankle replacement. Now both ankles are bone on bone and I am slowly becoming unable to do things I could do. I have not been able to work for the past 2 weeks because of pain and inability to tolerate this fatigue as well. My whole body aches a lot.

    Thanks a lot it's relieving to speak to people who understand your struggles.

  • Macdee73
    Macdee73 Member Posts: 50

    I have osteoarthritis in both ankles. It's traumatic osteoarthritis as it was triggered by an accident 5 years ago that broke both ankles.

    I have taken ibuprofen,paracetamol and tramadol. Tramadol makes my skin itch now hence I stopped. The paracetamol 500mg and ibuprofen 500mg don't work at all. The pain remains the same even after drinking them.

    I have also taken some over the counter meds trying to get relief but they only work for some time then they stop giving me relief.

    Thanks will go to a pain clinic

  • Loggiemod
    Loggiemod Member Posts: 216

    Interesting on the side-effects @Macdee73 it was Ibuprofen that I became allergic to and made me itch all over. Incredibly frustrating.

  • Macdee73
    Macdee73 Member Posts: 50

    It's frustrating truly. I had a problem with ibuprofen first then 6 months ago it was tramadol. It's hard not to get any meds that help you with pain.

  • Skinny Keef
    Skinny Keef Member Posts: 863

    My tramadol has started not to be as effective lately. I think the body gets used to it.

    i will be back at the docs soon and probably ask to go back on fentanol which last time i found too strong.

  • Macdee73
    Macdee73 Member Posts: 50

    Hope you find relief with new meds. I just get docs who want to up my meds tona stronger level.